Texas, 2006

Damaging Wind in Texas, April 21, 2006

April 21, 2006 · NWS LCH · 1 event in 1 county or zone

C-MAN site at Sea Rim State Park recorded a 64 mph wind gust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

C-MAN site at Sea Rim State Park recorded a 64 mph wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 21, 3:43 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 21, 3:43 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 AM CDT FRI APR 21 2006

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON, REACHING THE
COASTAL WATERS THIS EVENING. THEN COOL HIGH PRESSURE WILL BUILD IN
BEHIND THE DEPARTED FRONT ON SATURDAY.

&&

.DISCUSSION...
A SOLID LINE OF THUNDERSTORMS CONTINUES TO MOVE EAST AT 60 MPH
THROUGH THE HOUSTON COUNTY WARNING AREA. EXTRAPOLATION-IN-TIME
PLACES THIS LINE OF THUNDERSTORMS NEAR BEAUMONT IN ABOUT 4 HOURS
(ABOUT 830 AM CDT).

THIS LINE OF THUNDERSTORMS IS EXPECTED TO MAINTAIN ITS STRUCTURE.
THE CURRENT RUC MODEL DEPICTS MOST-UNSTABLE CAPE VALUES (FROM 1500
TO 2000 J PER KG) ALONG A BEAUMONT TO FORT POLK LINE.

MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE ALONG AND AHEAD OF
THIS COLD FRONT. COOLER, DRIER AIR MOVE MOVE IN BEHIND THE DEPARTED
FRONT IN THE AFTERNOON HOURS.

&&

.OUTLOOK...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR MIDWEEK.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS LIKELY DURING THE MORNING HOURS, ENDING
WITH PASSAGE OF COLD FRONT THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  59  84  61 /  60   0   0   0
KBPT  86  59  85  63 /  60   0   0   0
KAEX  79  54  85  56 /  60   0   0   0
KLFT  84  60  83  60 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 21, 3:50 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 AM CDT FRI APR 21 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
450 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE OCCURRING THIS
MORNING, ENDING WITH PASSAGE OF FRONT. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS, MAINLY FROM DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
ASSISTANCE FROM STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS MAY BE
REQUESTED THIS MORNING.

The radar

The Lake Charles radar (KLCH), 89 km away, was scanning. The volume nearest the first event began at 13:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
April 21, 7:10 AM CST
Where
Jefferson County, 7 mi SW of Sabine
Measured
56 kt (64 mph) measured gust
Reported by
COASTAL OBSERVING STATION
Coordinates
29.667, -93.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499525.